Alert archive / Louisiana / Special Weather Statements in 2014
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Sep 8, 2014, 7:21 PM CDT for Assumption Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2014, 7:21 PM CDT (00:21 UTC)
- Expired
- Sep 8, 2014, 8:15 PM CDT
- In force
- 54 min
- Issued by
- NWS New Orleans, LA
County Assumption Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1967 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
605 WWUS84 KLIX 090021 SPSLIX LAZ046-049-056-090115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 721 PM CDT MON SEP 8 2014 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING ASCENSION PARISH...ASSUMPTION PARISH...IBERVILLE PARISH... AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF DONALDSONVILLE TO NAPOLEONVILLE...MOVING SOUTHWEST AT 5 MPH. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3018 9098 2992 9095 2977 9108 3012 9125 TIME...MOT...LOC 0021Z 029DEG 3KT 3009 9114 2992 9105 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Sep 8, 3:29 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Sep 8, 3:29 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
329 PM CDT MON SEP 8 2014
.SHORT TERM...
WEAK ELONGATED RIDGE AXIS EXTENDING FROM BERMUDA RIDGE STRUCTURE
WILL MAINTAIN TYPICAL SUMMER CONDITIONS TONIGHT THROUGH TUESDAY
NIGHT. RAIN CHANCES ARE RELATIVELY LESS AND FOCUSED PRIMARILY ON
GULF BREEZE AND ATTENDANT INTERSECTING OUTFLOW BOUNDARIES.
.LONG TERM...
STEADY STATE FLOW ON PERIPHERY OF BERMUDA RIDGE TO CONTINUE
THROUGH AT LEAST FRIDAY. CANADIAN FRONTAL ZONE WITH COOLER AND
DRIER AIR IS EXPECTED TO MOVE THROUGH THE FORECAST AREA SATURDAY
MORNING. THE ECMWF INDICATES MORE AMPLIFICATION TO THE TROUGHING
ALOFT BUT STALLS THE FRONT ALONG THE COAST. THE GFS SHOWS LESS
AMPLIFICATION BUT A SLIGHTLY BETTER SOUTHERN PUSH OF THE SURFACE
FRONT. BOTH GFS AND ECMWF AGREE IN SHUNTING THE BULK OF COOLER AIR
EASTWARD RATHER QUICKLY. RAIN CHANCES SHOULD INCREASE FOR FRIDAY
EVENING INTO EARLY SATURDAY AHEAD OF THE FRONT THEN DRY SUNDAY
UNDER CONTINENTAL INFLUENCES.
&&
.AVIATION...
VFR CONDITIONS TO PREVAIL AT ALL TERMINALS NEXT 24-30 HOURS. CONVECTION
IS EXPECTED TO REMAIN ISOLATED IN COVERAGE. DOWN BURST GUST
POTENTIAL IS AROUND 25 KNOTS THIS AFTERNOON.
&&
.MARINE...
WITH BERMUDA RIDGE EXTENSION PATTERN IN PLACE...WINDS AND SEAS
WILL REMAIN LOW OVER THE NEXT SEVERAL DAYS. AN APPROACHING COLD
FRONT MAY STRUGGLE TO ACTUALLY REACH TOO FAR INTO THE COASTAL WATERS
THIS WEEKEND BEFORE STALLING...THOUGH INCREASED CONVECTION MAY
INDUCE THE FRONTAL BOUNDARY FARTHER SOUTH THAN MODELS CURRENTLY
INDICATE.
&&
.DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 91 72 90 / 20 20 10 20
BTR 72 91 73 91 / 10 20 10 20
ASD 73 91 73 90 / 20 20 10 20
MSY 76 91 76 90 / 10 20 10 20
GPT 74 90 75 89 / 20 20 10 20
PQL 72 91 72 89 / 20 20 10 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
24/RRHazardous weather outlook, Sep 8, 7:07 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 707 PM CDT MON SEP 8 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-091215- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 707 PM CDT MON SEP 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS BEFORE DISSIPATING. THE MAIN THREATS WILL BE WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS FROM STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE EXPECTED FOR TUESDAY THROUGH THURSDAY AS A RIDGE OF HIGH PRESSURE SITS OVER THE REGION. THE STRONGEST STORMS COULD PRODUCE LOCALLY GUSTY WINDS...OCCASIONAL LIGHTNING STRIKES...AND BRIEF HEAVY DOWNPOURS. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY BRINGING SCATTERED THUNDERSTORMS TO THE AREA. SOME OF THESE STORMS COULD BE STRONG...PRODUCING FREQUENT LIGHTNING STRIKES...HEAVY DOWNPOURS...AND STRONG WIND GUSTS. THE FRONT WILL MOVE OFFSHORE OVER THE WEEKEND. ONLY ISOLATED THUNDERSTORMS ARE EXPECTED FOR SATURDAY AND SUNDAY BEHIND THIS FRONT. THESE THUNDERSTORMS COULD PRODUCE BRIEF DOWNPOURS...ISOLATED LIGHTNING STRIKES...AND LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 32
In the hours before
Special weather statement, Sep 8, 4:30 PM CDT, 2 hours 51 minutes before
MSZ081-082230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 430 PM CDT MON SEP 8 2014 ...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING HARRISON COUNTY... AT 427 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTH OF LONG BEACH...OR ABOUT 3 MILES SOUTHWEST OF LYMAN...MOVING SOUTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LONG BEACH THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3039 8898 3032 8926 3058 8934 3060 8903 TIME...MOT...LOC 2130Z 058DEG 8KT 3046 8916 MJH
Special weather statement, Sep 8, 7:21 PM CDT, 0 minutes before
LAZ046-049-056-090115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 721 PM CDT MON SEP 8 2014 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING ASCENSION PARISH...ASSUMPTION PARISH...IBERVILLE PARISH... AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF DONALDSONVILLE TO NAPOLEONVILLE...MOVING SOUTHWEST AT 5 MPH. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3018 9098 2992 9095 2977 9108 3012 9125 TIME...MOT...LOC 0021Z 029DEG 3KT 3009 9114 2992 9105
Nearby
Special Weather Statements in Louisiana, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.